Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 133, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2021, 7:22 PM CDT for 4 counties in Texas. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2021, 7:22 PM CDT (00:22 UTC)
- Expired
- May 30, 2021, 8:30 PM CDT
- In force
- 68 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX
The radar
The Amarillo radar (KAMA), 91 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 4:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 436 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.7
The text
As transmitted.
851
WUUS54 KAMA 310022
SVRAMA
TXC205-341-359-375-310130-
/O.NEW.KAMA.SV.W.0133.210531T0022Z-210531T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Amarillo TX
722 PM CDT Sun May 30 2021
The National Weather Service in Amarillo has issued a
* Severe Thunderstorm Warning for...
Northeastern Oldham County in the Panhandle of Texas...
Northwestern Potter County in the Panhandle of Texas...
Western Moore County in the Panhandle of Texas...
Eastern Hartley County in the Panhandle of Texas...
* Until 830 PM CDT.
* At 722 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southwest of Dalhart to 8 miles southwest of
Hartley to 13 miles southwest of Channing, moving northeast at 35
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible.
Hail damage to vehicles is expected.
* Locations impacted include...
Dumas, Dalhart, Hartley, Cactus, Channing, Four Way and Masterson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Texas.
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3606 10257 3606 10194 3598 10188 3553 10196
3552 10264 3572 10262 3597 10269
TIME...MOT...LOC 0022Z 246DEG 30KT 3593 10259 3578 10246 3557 10254
HAIL...1.00IN
WIND...60MPH
$$
Ferguson2 follow-up statements
800
WWUS54 KAMA 310047
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
747 PM CDT Sun May 30 2021
TXC205-341-359-375-310130-
/O.CON.KAMA.SV.W.0133.000000T0000Z-210531T0130Z/
Oldham TX-Potter TX-Moore TX-Hartley TX-
747 PM CDT Sun May 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR NORTHEASTERN OLDHAM...NORTHWESTERN POTTER...WESTERN MOORE AND
EASTERN HARTLEY COUNTIES...
At 747 PM CDT, severe thunderstorms were located along a line
extending from 8 miles north of Hartley to 15 miles west of Dumas to
near Channing, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to roofs, siding, and trees is possible. Hail
damage to vehicles is expected.
Locations impacted include...
Dumas, Hartley, Cactus, Channing, Masterson and Four Way.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Texas.
LAT...LON 3606 10194 3598 10188 3553 10196 3552 10257
3575 10247 3590 10250 3606 10242
TIME...MOT...LOC 0047Z 246DEG 30KT 3601 10238 3586 10225 3565 10233
HAIL...1.00IN
WIND...60MPH
$$
Ferguson212
WWUS54 KAMA 310122
SVSAMA
Severe Weather Statement
National Weather Service Amarillo TX
822 PM CDT Sun May 30 2021
TXC205-341-359-375-310132-
/O.EXP.KAMA.SV.W.0133.000000T0000Z-210531T0130Z/
Oldham TX-Potter TX-Moore TX-Hartley TX-
822 PM CDT Sun May 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OLDHAM...
NORTHWESTERN POTTER...WESTERN MOORE AND EASTERN HARTLEY COUNTIES WILL
EXPIRE AT 830 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with these
thunderstorms.
A Tornado Watch remains in effect until midnight CDT for the
Panhandle of Texas.
LAT...LON 3606 10194 3598 10188 3553 10196 3552 10257
3575 10247 3590 10250 3606 10242
TIME...MOT...LOC 0122Z 246DEG 30KT 3612 10208 3597 10195 3576 10203
$$
FergusonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 6:25 PM CDT, 57 minutes earlier.
Area forecast discussion, May 30, 6:25 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
625 PM CDT Sun May 30 2021
.AVIATION...
00Z TAF Cycle
VFR conditions will quickly become MVFR to IFR between 00Z and 04Z
Monday. Showers and thunderstorms will be on the increase at all
three TAF sites between 00Z and 06Z Monday which will continue
through 00Z Tuesday. Thunderstorm wind gusts of 40 to 50 knots or
higher will be possible with the strongest thunderstorms between
00Z Monday and 06Z Monday. IFR to MVFR conditions will prevail
with some LIFR and VLIFR conditions in the heavy rainfall.
Southeast winds 15 to 25 knots with gusts near 30 knots will
become north to northeast 5 to 15 knots after 04Z to 06Z Monday.
Schneider
&&
.PREV DISCUSSION... /Issued 356 PM CDT Sun May 30 2021/
SHORT TERM...Tonight through Monday...
The two big questions of the day (1 will the clouds break and 2
will the boundary across the north hold there and not push through
the CWA) have now been answered - yes and yes. This appears to be
setting the stage for a widespread thunderstorm event with
potential for severe storms and very heavy rainfall tonight which
that the CAMS are finally seeming to agree on at least a little
better.
The jet exit region will move across the area overnight with good
upper diffluence spreading across the area. Multiple S/WVs moving
around the base of a deep trough in AZ S/WVs will continue to
move across the area through Monday. With low clouds scattering
out, temperatures have increased into the 70s most areas and ML
CAPE is around 1000-1500 J/KG and is forecast to reach 1500-2000
J/KG for most of the area by 00Z. There is good low level turning
in the wind fields and around a 90 kt upper level jet that will
move into the area, but the RAP progs of just 25-30 kt effective
bulk shear seems a tad low this evening especially given NAM pros
of 30-60 kt 0-6 km shear ahead of the storms. Convective
initiation is already occurring along the higher terrain of NM and
the outflow boundary across the north will be another potential
focus area. Discrete supercells are possible mainly in the west,
but appears these will be pretty quick to congeal into an MCS that
will have very good h85-h7 theta-e advection to feed this complex.
Given all this, all hazards are possible but the greatest hail
and tornado threat (5% per SPC) will be in the west before MCS
development. Very heavy rainfall is expected and much of the area
may see 1 to 3 inches (W/ locally higher amounts possible) in a
short period of time. The intersection of the outflow boundary and
the MCS could be an area to watch for highest rainfall totals as
well as greater tornado threat as well as the SE where many HREF
is pinging on higher potential for 2+ inch rainfall. A flood watch
has been issued for the entire region given the high rates
expected.
Best upper dynamics and strongest S/WV assoc w/ the upper system
might actually occur early Monday and therefore POPs remain
relatively high despite being on the backside the overnight MCS.
That said, storm intensity and rainfall rates should be much less
Monday and therefore the Flood Watch is set to expire at 12Z for
now. Cool outflow will fill in behind the storm complex w/ NRLY
winds developing and this will keep the area cool, cloudy and damp
on Monday with low clouds and SCT shra/tstms persisting.
LONG TERM...Monday night through Saturday
Open wave to move across the Panhandles Monday night keeping chances
for convection Monday night across most of the forecast area.
Upper trough will begin to shift east away from the Panhandles
Tuesday with the upper flow transitioning to northwesterly behind
the departing upper trough. Lingering convection possible Tuesday.
Perturbations within the northwesterly or north northwesterly
upper flow aloft Wednesday through Friday will bring chances for
convection again during the afternoon into the nighttime hours
during the latter half of the week. Upper high builds in over the
Great Basin region late in the week with a more northerly and even
a northeasterly upper flow expected across the Panhandles by
Friday and Saturday.
Surface ridge builds down from the north into the forecast area
early this week. Surfaced ridge to kick out to the south and east
by the middle of the week as surface low pressure develops to the
lee of the Rockies in eastern Colorado and eastern New Mexico.
Surface flow to transition from upslope southeasterly to more
southerly and southwesterly by the middle and end of the week.
Frontal boundary to the south of the Panhandles by the middle of
the week forecast to lift north and east near or into the
Panhandles before frontolysis occurs by Thursday or Friday. Any
residual surface boundaries across the Panhandles late this week
will be a focus for lift for diurnally- driven convection.
Weakness in the upper flow along with diurnal heating and ample
residual low level moisture, with dew points in the 50s and 60s,
will result in convection still not out of the equation Friday
afternoon and evening as well as Saturday afternoon and evening.
Early in the week, some of the stronger convection could still be
efficient rainfall producers.
Schneider
&&
.AMA Watches/Warnings/Advisories...
TX...Flood Watch through Monday morning for the following zones:
Armstrong...Carson...Collingsworth...Dallam...Deaf Smith...
Donley...Gray...Hansford...Hartley...Hemphill...
Hutchinson...Lipscomb...Moore...Ochiltree...Oldham...Palo
Duro Canyon...Potter...Randall...Roberts...Sherman...
Wheeler.
OK...Flood Watch through Monday morning for the following zones:
Beaver...Cimarron...Texas.
&&
11Hazardous weather outlook, May 30, 2:50 PM CDT, 4 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 250 PM CDT Sun May 30 2021 OKZ001>003-TXZ001>020-317-311200- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 250 PM CDT Sun May 30 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Through Tonight. Thunderstorms are expected to develop or move in from the west through tonight across the Texas and Oklahoma Panhandles. Some storms may become severe late this afternoon and evening, with large hail and damaging winds the primary hazards. However, an isolated tornado cannot be ruled out across the far western sections of the area. In addition, the strongest storms will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. A Flood Watch is in effect for all of the Panhandles this evening through Monday morning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms will be possible across the Texas and Oklahoma Panhandles Memorial Day through Wednesday night, and then across parts of the area Thursday through Saturday. Any storms that develop are expected to remain below severe levels at this time. In addition, the strongest storms on Memorial Day will be capable of producing heavy rainfall, which may lead to flooding or flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter groups and Emergency Management officials across the Texas and Oklahoma Panhandles should remain alert and be ready for possible activation through tonight. Schneider
In the hours before
Local storm report, May 30, 5:42 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
542 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 5 WSW FELT 36.55N 102.87W
05/30/2021 M1.75 INCH CIMARRON OK STORM CHASER
STORM CHASER REPORTS GOLF BALL SIZE HAIL.
&&
BIEDALocal storm report, May 30, 5:44 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
544 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO 7 WSW FELT 36.55N 102.90W
05/30/2021 CIMARRON OK STORM CHASER
MULTIPLE REPORTS OF BRIEF TORNADOES STARTING
AT 5:34 PM CDT CONTINUING AT 5:43 PM.
&&
BIEDALocal storm report, May 30, 6:01 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
601 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 2 NE FELT 36.59N 102.75W
05/30/2021 M1.25 INCH CIMARRON OK STORM CHASER
&&
BIEDALocal storm report, May 30, 6:20 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
620 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TORNADO 9 WNW CONLEN 36.27N 102.40W
05/30/2021 DALLAM TX BROADCAST MEDIA
TORNADO START TIME WAS 6:13 PM AND WAS ON
THE GROUND THROUGH TIME OF REPORT.
&&
BIEDALocal storm report, May 30, 6:21 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 4 NE FELT 36.61N 102.74W
05/30/2021 CIMARRON OK STORM CHASER
MULTIPLE REPORTS OF TWIN TORNADOES, STARTING
AT 6:02 PM, CONTINUES AS OF REPORT.
&&
BIEDALocal storm report, May 30, 6:27 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
627 PM CDT SUN MAY 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM HAIL 7 SSW BOISE CITY 36.63N 102.55W
05/30/2021 M1.25 INCH CIMARRON OK STORM CHASER
&&
BIEDAThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 7:29 PM CDT | Tornado Warning | AMA | Sherman | 46 min |
| May 30, 7:46 PM CDT | Severe Thunderstorm Warning | AMA | Dallam, Sherman | 59 min |
| May 30, 8:14 PM CDT | Tornado Warning | AMA | Hansford, Sherman | 46 min |
| May 30, 8:19 PM CDT | Areal Flood Advisory | AMA | Sherman | 4 hr |
| May 30, 8:47 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Moore, Ochiltree, Roberts, Sherman | 58 min |
| May 30, 9:19 PM CDT | Special Weather Statement | AMA | Moore, Potter | 41 min |
| May 30, 9:24 PM CDT | Areal Flood Advisory | AMA | Hansford, Sherman | 3 hr |
| May 30, 9:31 PM CDT | Special Weather Statement | AMA | Ochiltree, Roberts | 44 min |
| May 30, 9:54 PM CDT | Special Weather Statement | AMA | Hutchinson, Potter | 36 min |
| May 30, 10:14 PM CDT | Special Weather Statement | AMA | Ochiltree, Roberts | 46 min |
| May 30, 10:27 PM CDT | Areal Flood Advisory | AMA | Potter | 3 hr |
| May 30, 10:27 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson, Potter, Randall | 63 min |
| May 30, 10:30 PM CDT | Special Weather Statement | AMA | Carson, Hutchinson | 60 min |
| May 30, 10:35 PM CDT | Special Weather Statement | AMA | Gray | 25 min |
| May 30, 10:38 PM CDT | Tornado Warning | AMA | Carson, Gray | 22 min |
| May 30, 10:53 PM CDT | Special Weather Statement | AMA | Hemphill, Lipscomb | 67 min |
| May 30, 10:57 PM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Potter, Randall | 4 hr |
| May 30, 11:32 PM CDT | Special Weather Statement | AMA | Gray | 28 min |
| May 31, 12:03 AM CDT | Special Weather Statement | AMA | Gray | 27 min |
| May 31, 12:04 AM CDT | Areal Flood Advisory | AMA | Carson, Gray, Hemphill, Roberts | 3 hr |
| May 31, 12:28 AM CDT | Special Weather Statement | AMA | Collingsworth | 32 min |
| May 31, 12:29 AM CDT | Areal Flood Advisory | AMA | Armstrong, Carson, Randall | 12 min |
| May 31, 12:41 AM CDT | Flash Flood Warning | AMA | Armstrong, Carson, Randall | 3 hr |
| May 31, 12:47 AM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 58 min |
| May 31, 1:12 AM CDT | Areal Flood Advisory | AMA | Armstrong, Collingsworth, Donley, Gray, Hemphill, Randall and 1 more | 3 hr |
| May 31, 1:28 AM CDT | Flash Flood Warning | AMA | Donley, Gray | 3 hr |
| May 31, 2:27 AM CDT | Flash Flood Warning | AMA | Collingsworth, Donley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.